A HIDDEN GEM IN OLD TOWN SCOTTSDALE FOR PREVENTIVE & RESTORATIVE SKIN CARE
Moderna COVID-19 Vaccine may cause swelling for those with dermal fillers.
The majority of recipients of the COVID-19 vaccine from Moderna have had mild side effects such as headache, fatigue and pain at the injection site. Temporary facial swelling may be another mild side effect for vaccine recipients who have had prior dermal fillers. In Moderna’s Phase 3 trial, three people developed facial or lip swelling after they received the vaccine, said FDA medical officer Dr. Rachel Zhang in today’s Vaccines and Related Biological Products Advisory Committee focused on the Moderna COVID-19 vaccine.
Two of those patients had prior dermal fillers in their cheeks within six months before vaccination. The other had received dermal filler in the lip two days after receiving the vaccine. The patient with the lip swelling reported similar swelling in the past after receiving a flu vaccine.
Zhang noted that the swelling resolved following treatment with steroids or antihistamines. Physicians have linked injectable hyaluronic acid (HA)–based dermal fillers to occasional late-onset inflammatory reactions.
There have been no reported issues with the Pfizer vaccine.
Please let our staff know prior to scheduling filler, your plans for receiving the vaccine so we can recommend an appropriate timeframe for your filler visit.
In Health & Beauty,
The Advantage Beauty & Health Team
Advantage Beauty and Health
7506 E Monterey Way, Scottsdale AZ 85251
Copyright © 2018 ABH - All Rights Reserved.